MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during reasonable use, the tip of the guidewire was broken.The patient was undergoing emergency thrombectomy, and there was no patient injury as a result of the event.
 
Event or Problem Description
Additional information indicated the patient was being treated for an acute occlusion of the m1 segment of the middle cerebral artery (mca) with normal tortuosity.The guidewire was hydrated and all devices were prepared per the instructions for use (ifu).The broken segment of the guidewire was removed by using a solitaire fr.The avigo was then replaced with another guidewire to complete the operation.There was no resistance in the microcatheter, and no issues identified that would have caused or contributed to the guidewire break.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the avigo guidewire (model: 103-0606-200 lot: a954355) was returned for analysis.The avigo guidewire was found broken at ~200.1cm from the proximal end with the distal ~4.9cm segment missing and not returned.The radiopaque polymer jacket was removed to reveal the location of the break.The break was found distal to the solder joint.Both the stainless steel corewire and the platinum coil were found broken.The pushwire ptfe coating was found intact at all areas.Inspection of the guidewire polymer jacket, apart from the observed separation, revealed no other damage or irregularities.No other anomalies were observed.The guidewire broken end was sent out to element labs for sem (scanning electron microscopy) analysis.Based on the device analysis and reported information, the customer¿s report of ¿guidewire separation/break¿ was confirmed.Per the sem analysis, ¿end 1 (platinum coil): the wire failed via torsional overload.End 2 (corewire): multiple fatigue cracks initiated from the wire outer diameter surfaces are visible.The features observed indicate rotational bending fatigue fracture.¿ this indicates that the wire separated as a result of excessive torque applied to the guidewire.The cause of the torsional force could not be determined.Customer reported there was no resistance in the microcatheter, and no issues identified that would have caused or contributed to the guidewire break.As the micro catheter used in the event was not returned, any contribution of the micro catheter towards the guidewire break could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.In addition, the results of the tensile testing and the torque to failure testing were reviewed and found within specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10833514
Report Number2029214-2020-01124
Device Sequence Number3501558
Product Code DQX
UDI-Device Identifier00847536004764
UDI-Public00847536004764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2022
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberA954355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
02/05/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/05/2020
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR